Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


takin meds
Dec 4, 2003

i find it hard to take my meds. most of it is because of a fear of gettin sick from my meds. i find it easy to take my meds when i take a Xanax. is that ok. it takes away the fear. is that ok to do. thank u

Response from Dr. Horwath

It sounds like you're experiencing severe anxiety. Xanax is a very effective anti-anxiety drug, but it comes at a price. It's a drug that easily causes dependency. If you become dependent and then stop it suddenly, you're at risk for a severe withdrawal syndrome, including a risk of seizures.

If you feel you need an anti-anxiety drug, you might want to consult a doctor about trying a safer one, such as the longer acting benzodiazepines, clonazepam or diazepam. These medications are less dangerous if stopped abruptly.

You should also consider other treatments for your anxiety. You have a very specific fear of getting sick from antiretroviral medications. There are some cognitive-behavioral treatments that may be able to help you to develop some better ways of coping with this fear. Try consulting a psychologist who is trained in the use of cognitive-behavioral treatment for anxiety. Good luck.



Previous
Complication due to regimen?
Next
Depression Taking A Toll

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement